Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 28, 2014, 12:01 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 12:01 PM CST (18:01 UTC)
- Expired
- Jan 29, 2014, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530 WWUS43 KFGF 281801 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1201 PM CST TUE JAN 28 2014 ...WIND CHILLS MODERATING THIS AFTERNOON... .WIND CHILLS ARE RECOVERING FROM DANGEROUS LEVELS BUT STILL REMAIN IN THE BITTER 25 TO 35 BELOW ZERO RANGE. WIND CHILLS WILL REMAIN VERY COLD UNTIL LATER TONIGHT AS WARMER TEMPERATURES BEGIN TO MOVE IN FROM THE WEST. WIND CHILLS WILL RECOVER TO HIGHER LEVELS BY MIDNIGHT IN THE DEVILS LAKE BASIN AND BY TOMORROW MORNING IN THE RED RIVER VALLEY AND WESTERN MINNESOTA. NDZ006-007-014-015-024-026-028-038-049-052-054-290600- /O.EXP.KFGF.WC.W.0003.000000T0000Z-140128T1800Z/ /O.NEW.KFGF.WC.Y.0007.140128T1801Z-140129T0600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 1201 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL CONTINUE UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-291200- /O.EXP.KFGF.WC.W.0003.000000T0000Z-140128T1800Z/ /O.NEW.KFGF.WC.Y.0007.140128T1801Z-140129T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 1201 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILL VALUES OF 25 TO 40 BELOW ZERO WILL PERSIST THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
2 follow-up statements
333 WWUS43 KFGF 290555 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1155 PM CST TUE JAN 28 2014 ...WIND CHILLS MODERATING THIS AFTERNOON... .WIND CHILLS ARE RECOVERING FROM DANGEROUS LEVELS BUT STILL REMAIN IN THE BITTER 25 TO 35 BELOW ZERO RANGE. WIND CHILLS WILL REMAIN VERY COLD UNTIL LATER TONIGHT AS WARMER TEMPERATURES BEGIN TO MOVE IN FROM THE WEST. WIND CHILLS WILL RECOVER TO HIGHER LEVELS BY MIDNIGHT IN THE DEVILS LAKE BASIN AND BY TOMORROW MORNING IN THE RED RIVER VALLEY AND WESTERN MINNESOTA. NDZ006-007-014-015-024-026-028-038-049-052-054-290700- /O.CAN.KFGF.WC.Y.0007.000000T0000Z-140129T0600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 1155 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-291200- /O.CON.KFGF.WC.Y.0007.000000T0000Z-140129T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 1155 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. WIND CHILL VALUES OF 25 TO 40 BELOW ZERO WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
207 WWUS43 KFGF 291201 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 601 AM CST WED JAN 29 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-291315- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-140129T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 601 AM CST WED JAN 29 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 9:28 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 28, 9:28 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
928 AM CST TUE JAN 28 2014
.UPDATE...
ISSUED AT 928 AM CST TUE JAN 28 2014
BUMPED UP CLOUDS OVER THE NORTHWESTERN CWA FOR SOME STRATUS MOVING
DOWN OUT OF CANADA...BUT THE AREA IS FAIRLY SMALL AND DO NOT THINK
THE CLOUDINESS WILL LAST ALL DAY. MANY LOCATIONS ARE STILL AT WIND
CHILL WARNING CRITERIA SO WILL KEEP THE HEADLINE GOING.
UPDATE ISSUED AT 659 AM CST TUE JAN 28 2014
COLDEST TEMPERATURES THIS MORNING REMAIN EAST OF THE RED RIVER. WIND
CHILLS OVER THE ENTIRE AREA REMAIN AROUND -40...WITH SOME
VARIABILITY DUE TO TEMPS AND WIND. THUS...WILL CONTINUE THE WIND
CHILL WARNING UNTIL NOON WHEN THE COMBINATION OF TEMPS AND WIND NO
LONGER WARRANT A HEADLINE. OTHERWISE...NO OTHER CHANGES NEEDED TO
THE FORECAST ATTM.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 345 AM CST TUE JAN 28 2014
CHALLENGE FOR TODAY WILL BE TEMPS WITH WIND CHILL HEADLINE AND
CLOUD COVER.
COLD START FOR TUESDAY MORNING WITH TEMPS RANGING FROM NEGATIVE
TEENS SE ND TO AROUND -30F IN NW MN. AN AREA OF MID LEVEL CLOUDS
UPSTREAM WILL BRING SOME FLURRIES TO THE DVL AREA LATE THIS
MORNING. THE SFC HIGH PRESSURE WILL TRACK ACROSS SD AND INTO IOWA
TODAY. BY THIS EVENING BLYR WINDS WILL BECOME WESTERLY AND WAA
WILL START TO KICK IN CAUSING A STEADY TO RISING TEMP CURVE
OVERNIGHT.
WARMING IS EXPECTED TO SCOUR OUT THE ARCTIC AIRMASS WEDNESDAY WITH
TEMPS RISING TO TEENS NORTH AND 20S SOUTH AS WINDS TURN TO THE
SOUTH TO SOUTHWEST AHEAD OF THE NEXT SHORT WAVE. FROPA PUSHES THRU
WEDNESDAY EVENING...NIGHT WITH 25 TO 35KTS AT 925MB. NO NEW SNOW
WILL LIMIT ANY BLOWING SNOW POTENTIAL AND MAY SEE SOME AREAS OF
DRIFTING SN.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 AM CST TUE JAN 28 2014
WEDNESDAY NIGHT FROPA CONTINUES TO PUSH THROUGH OF THE AREA WITH ANY
ACCUMULATING SOUTH OF THE FA THURSDAY. BLYR TEMPS NOT AS COLD
BEHIND FROPA AS PREVIOUS SYSTEMS AND WILL KEEP TEMPS A BIT HIGHER
IN THE WAKE OF FROPA WITH SFC RIDGE RIDGE AXIS NOSING IN FROM THE
WEST SWITCHING NORTHERLY WINDS TO THE WEST.
FRIDAY-MONDAY...MODELS IN GOOD AGREEMENT INDICATING NORTHWEST FLOW
ALOFT. UPPER WAVES WITHIN THIS FLOW APPEAR TO REMAIN WELL NORTH OF
THE REGION....LEADING TO MOSTLY DRY WEATHER. TEMPERATURE WILL
REMAIN BELOW NORMAL VALUES...FLUCTUATING A TAD BASED ON LOCATION
OF EACH SYSTEM TO THE NORTH AND THEIR RELATED FRONTS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 659 AM CST TUE JAN 28 2014
VFR CONDITIONS THROUGH THE PERIOD. AN AREA OF VFR CIGS (4000-5000
FEET) IS APPROACHING THE REGION AND MAY HOLD TOGETHER AS IT MOVES
THROUGH THE TAF SITES. WEST/NORTHWEST WINDS WILL BECOME
SOUTH/SOUTHWEST BY WEDNESDAY MORNING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL NOON CST TODAY FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...WIND CHILL WARNING UNTIL NOON CST TODAY FOR MNZ001>009-013>017-
022>024-027>032-040.
&&
UPDATE...JR
SHORT TERM...JK
LONG TERM...TG/JK
AVIATION...TGHazardous weather outlook, Jan 28, 4:35 AM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 435 AM CST TUE JAN 28 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 435 AM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES OF 40 TO 50 BELOW ZERO WILL PERSIST UNTIL THE EARLY AFTERNOON HOURS. WIND CHILL VALUES WILL BE 25 TO 40 BELOW ZERO THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES WILL PERIODICALLY BE LESS THAN 25 BELOW ZERO THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.